Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Tulsa, OK

August 7, 2014Craig County, Nowata County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 7, 2014, 2:35 AM CDT for Craig County, Nowata County, Ottawa County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 2:35 AM CDT (07:35 UTC)
Expired
Aug 7, 2014, 3:15 AM CDT
In force
40 min
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Nowata County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1446 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WWUS84 KTSA 070735
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 AM CDT THU AUG 7 2014

OKZ056>058-063-070815-
CRAIG OK-DELAWARE OK-NOWATA OK-OTTAWA OK-
235 AM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CRAIG...NORTHERN DELAWARE...NOWATA AND OTTAWA

AT 235 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM COMMERCE TO PYRAMID CORNERS TO JUST SOUTH OF 
DELAWARE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE 
AFFECTED BY THESE STORMS 
INCLUDE...BERNICE...NOWATA...DELAWARE...LENAPAH...MIAMI...COMMERCE...
AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
CARDIN...PICHER...VINITA...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID 
CORNERS...BLUEJACKET...CENTRAILIA...WELCH...BERNICE STATE PARK AND 
TWIN BRIDGES STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3661 9463 3660 9544 3676 9580 3700 9541
      3700 9463
TIME...MOT...LOC 0735Z 291DEG 24KT 3695 9489 3679 9518
          3675 9564

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:53 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 6, 11:53 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1153 PM CDT WED AUG 6 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 6Z TAFS... AN AREA OF SHOWERS AND THUNDERSTORMS MOVING
SOUTHWARD IN SOUTHEAST KANSAS LOOK TO AFFECT NORTHEAST OKLAHOMA
SITES WITHIN THE NEXT HOUR OR TWO. THIS ACTIVITY IS EXPECTED TO
REACH NORTHWEST ARKANSAS SITES BEFORE SUNRISE.

&&

.PREV DISCUSSION... /ISSUED 929 PM CDT WED AUG 6 2014/

..UPDATE...

DISCUSSION...
CONVECTION CONTINUES TO GRADUALLY INCREASE ACROSS SOUTHWESTERN KS
WITHIN BASE OF MID LEVEL TROUGH AXIS. IDEA REMAINS THAT THIS
CONVECTION WILL CONTINUE TO SPREAD SOUTHEASTWARD AND EVENTUALLY
INTO NE OK / NW AR OVERNIGHT. UPDATED FORECAST WILL INCREASE
PRECIP CHANCES ACROSS THESE AREAS. ALL OTHER ELEMENTS REMAIN ON
TRACK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Aug 6, 5:10 PM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT WED AUG 6 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 PM CDT WED AUG 6 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...PRIMARILY NORTHEAST OF A LINE FROM TULSA TO FORT SMITH.
	ONSET...ONGOING AND CONTINUING OVERNIGHT.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...ALL EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING...IMPROVING AFTER SUNSET.

DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE AFTERNOON HOURS...
AND ALSO PERSIST INTO THE OVERNIGHT HOURS.  STRONG INSTABILITY
REMAINS ACROSS THE REGION AND WILL SUPPORT A LIMITED RISK OF
SEVERE WEATHER.  DAMAGING WINDS WILL BE THE PRIMARY SEVERE
WEATHER CONCERN.  ADDITIONALLY...HOT AND HUMID WEATHER CONTINUES
ACROSS THE REGION WITH HEAT INDEX VALUE AROUND 100 DEGREES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT
POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A WEAK FRONTAL BOUNDARY WILL GRADUALLY SAG SOUTHWARD INTO NORTHEAST
OKLAHOMA AND WESTERN ARKANSAS THURSDAY THROUGH SATURDAY.  THIS
BOUNDARY WILL SERVE AS A FOCUS FOR DAILY THUNDERSTORM CHANCES.
A SLIGHTLY STRONGER FRONT WILL PUSH FURTHER SOUTH INTO THE
REGION SUNDAY AND MONDAY...AND AGAIN SERVE AS A FOCUS FOR
THUNDERSTORM CHANCES.  NO APPRECIABLE COOLING IS EXPECTED WITH
THE FRONTS...THUS HOT AND HUMID WEATHER WILL PERSIST INTO NEXT
WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 7, 2:35 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 AM CDT THU AUG 7 2014

OKZ056>058-063-070815-
CRAIG OK-DELAWARE OK-NOWATA OK-OTTAWA OK-
235 AM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CRAIG...NORTHERN DELAWARE...NOWATA AND OTTAWA

AT 235 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COMMERCE TO PYRAMID CORNERS TO JUST SOUTH OF
DELAWARE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS
INCLUDE...BERNICE...NOWATA...DELAWARE...LENAPAH...MIAMI...COMMERCE...
AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
CARDIN...PICHER...VINITA...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA...WELCH...BERNICE STATE PARK AND
TWIN BRIDGES STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3661 9463 3660 9544 3676 9580 3700 9541
      3700 9463
TIME...MOT...LOC 0735Z 291DEG 24KT 3695 9489 3679 9518
          3675 9564

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:11 AM CDTSpecial Weather StatementTSADelaware49 min
Aug 7, 3:14 AM CDTSpecial Weather StatementTSAWashington46 min
Aug 7, 4:45 AM CDTSpecial Weather StatementTSADelaware, Mayes45 min
Aug 7, 4:52 AM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes23 min
Aug 7, 5:24 AM CDTSpecial Weather StatementTSAAdair36 min
Aug 7, 6:11 AM CDTSpecial Weather StatementTSAAdair49 min

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.